Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 42, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 6, 2004, 7:50 PM EDT for Bourbon County, Harrison County, Nicholas County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 7:50 PM EDT (23:50 UTC)
- Expired
- Jul 6, 2004, 9:55 PM EDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Bourbon County, KY, Harrison County, KY, Nicholas County, KY
The radar
The Jackson,KY radar (KJKL), 116 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 062355
FFWLMK
KYC017-097-181-070155-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
750 PM EDT TUE JUL 6 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOURBON COUNTY IN EAST CENTRAL KENTUCKY
NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY
HARRISON COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 955 PM EDT
* AT 749 PM EDT...THE PUBLIC REPORTED THAT 1 TO 2 INCHES OF RAIN HAD
FALLEN WITHIN THE PAST HOUR JUST EAST OF CYNTHIANA. HEAVY RAIN WILL
CONTINUE THROUGH 830 PM EDT ACROSS THESE COUNTIES...WITH ADDITION
RAIN EXPECTED THROUGH LATE EVENING.
* CITIES IN THIS WARNING INCLUDE BUT ARE NOT LIMITED TO PARIS AND
CARLISLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
REPORT FLOODING TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE
THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LOUISVILLE.
STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...YOUR LOCAL RADIO AND
TELEVISION MEDIA FOR DETAILS AND FURTHER UPDATES.
LAT...LON 3837 8446 3819 8433 3815 8418 3827 8393
3842 8405 3851 8437
$$
JSD1 follow-up statement
000
WGUS73 KLMK 070118
FFSLMK
KYC017-097-181-070155-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
909 PM EDT TUE JUL 6 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 955 PM EDT FOR
BOURBON...NICHOLAS AND HARRISON COUNTIES...
ALTHOUGH EMERGENCY MANAGEMENT REPORTED NO FLOODING...DOPPLER RADAR
ESTIMATED THAT UP TO 3 INCHES OF RAIN HAD FALLEN THROUGH 9 PM EDT
ACROSS SOUTHERN HARRISON COUNTY...WITH 1 TO 2 INCHES ACROSS THE
REMAINDER OF THE AREA.
MUCH OF THE HEAVY RAINFALL HAS MOVED EAST OF THE REGION...BUT SMALL
STREAMS AND RIVERS MAY STILL RISE THROUGH THE REMAINDER OF THE
EVENING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3837 8446 3819 8433 3815 8418 3827 8393
3842 8405 3851 8437
$$
JSDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 1:25 PM EDT, 6 hours 25 minutes earlier.
Area forecast discussion, Jul 6, 1:25 PM EDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 125 PM EDT TUE JUL 6 2004 .SHORT RANGE (DAYS 0-3)... SCT TSRA DEVELOPING QUICKLY IN VERY UNSTABLE AIRMASS OVER MID MS RIVER VLY ATTM MVG NEWD TOWARD LMK FA. ADDITIONAL SCT ACTIVITY POSSIBLE OVER PARTS OF FA IN ASSOC WITH OUTFLOW BDY THAT SETTLED INTO CEN KY, BUT 700MB RIDGE AXIS IN VICINITY SEEMS TO BE SUPPRESSING CELLS FOR TIME BEING. OVERALL CONVECTION HAS POTL TO ORGANIZE INTO LINEAR SYSTEM, WITH MODEST VERTICAL SPEED SHEAR OBSERVED ON KLVX VWP. SVR POTL SHOULD INCR INTO AFTERNOON AND EARLY EVENING HOURS, PER SPC DAY ONE MDT RISK OVER NEARLY 1/2 OF THE FA, WITH WIND DMG AND HAIL THE PRIMARY THREATS. CLUSTERS OF TSRA LOOK TO CONTINUE INTO OVERNIGHT HOURS, MORE IN ASSOC WITH APPROACHING SFC COLD FRONT. THIS FEATURE DROPS INTO SRN/ERN KY WED AFTERNOON, FOCUSING BEST PCPN CHCS THERE, WITH DRYING TREND IN STORE FOR THU/FRI AS UPPER TROPOSPHERIC RIDGING BUILDS IN. XXV .LONG RANGE (DAYS 4-7)... EXTENDED MODELS CONTINUE TO BE IN GOOD AGREEMENT TODAY WITH TRANSLATING THE UPPER LEVEL FLOW PATTERN FROM AN AMPLIFIED SOLUTION TO A ZONAL SOLUTION OVER MUCH OF NORTH AMERICA. AT THE SURFACE...HIGH PRESSURE WILL HOLD SWAY ACROSS MUCH OF THE MID-ATLANTIC AND NORTHEAST U.S. INCLUDING THE OHIO VALLEY. WITH RIDGING ALOFT AND AT THE SFC...MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS ARE EXPECTED FOR SATURDAY AND SUNDAY. MAIN FORECAST PROBLEM WILL BE TIMING OF WEAK PERTURBATIONS IN THE FAST H5 FLOW. THE 00Z GFS BRINGS THE FIRST OF TWO WEAK WAVES INTO THE REGION ON MONDAY FOLLOWED BY ANOTHER ON TUESDAY. WITH SUCH GOOD CONSISTENCY IN THE RUNS...WE PLAN ON MAKING LITTLE CHANGE TO THE EXTENDED FCST FOR NOW. WILL KEEP A CHC OF AFTERNOON/EVE SHOWERS AND THUNDERSTORMS IN FOR MONDAY AND TUESDAY. TEMPERATURES DO NOT APPEAR TO BE MUCH OF A PROBLEM AS THE OPERATIONAL NUMBERS ARE IN GOOD AGREEMENT WITH THE ENSEMBLE MEMBERS. -JARVIS && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jul 6, 12:45 PM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1245 PM EDT TUE JUL 6 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-070800- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 1245 PM EDT (1145 AM CDT) TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PARTS OF THE OUTLOOK AREA THIS AFTERNOON. A MORE ORGANIZED AREA OF THUNDERSTORMS, ASSOCIATED WITH A COLD FRONT, IS FORECAST TO MOVE ACROSS THE AREA SOMETIME TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED A MODERATE RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT, MAINLY FOR NORTH CENTRAL KENTUCKY AND SOUTHERN INDIANA. A SLIGHT RISK EXISTS ELSEWHERE. THE PRIMARY THREATS WOULD BE FROM VERY HIGH WIND GUSTS AND LARGE HAIL, ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN DURING THE DAY WEDNESDAY...AS A FRONTAL BOUNDARY PASSES THROUGH THE FORECAST AREA. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. XXV
In the hours before
Local storm report, Jul 6, 7:15 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0654PM HAIL STANFORD 37.53N 84.67W
07/06/2004 LINCOLN KY LAW ENFORCEMENT
1.75 HAIL
&&
LDLocal storm report, Jul 6, 7:17 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
717 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705M TSTM WND DMG BRYANTSVILLE 37.71N 84.65W
07/06/2004 GARRARD KY LAW ENFORCEMENT
TREES DOWN
&&
LDLocal storm report, Jul 6, 7:20 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0635PM TSTM WND DMG CAMPBELLSVILLE 37.26N 85.49W
07/06/2004 GREEN KY LAW ENFORCEMENT
TREES DOWN AND POWER LINES DOWN COUNTY WIDE
&&
LDLocal storm report, Jul 6, 7:24 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
724 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705PM HAIL ALBANY 36.65N 85.12W
07/06/2004 CLINTON KY LAW ENFORCEMENT
1.75 HAIL
&&
LDLocal storm report, Jul 6, 7:48 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
748 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715PM HAIL GLENS FORK 37.05N 85.23W
07/06/2004 ADAIR KY LAW ENFORCEMENT
1.75 HAIL AND TREES DOWN. OUTBUILDING BLOWN OVER
&&
LDLocal storm report, Jul 6, 7:50 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
750 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655PM TSTM WND DMG DANVILLE 37.64N 84.78W
07/06/2004 BOYLE KY LAW ENFORCEMENT
TREES DOWN
&&
LDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:25 PM EDT | Severe Thunderstorm Warning | LMK | Hancock | 35 min |
| Jul 6, 3:43 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 62 min |
| Jul 6, 4:40 PM EDT | Severe Thunderstorm Warning | LMK | Butler | 20 min |
| Jul 6, 4:52 PM EDT | Severe Thunderstorm Warning | LMK | Grayson | 38 min |
| Jul 6, 4:56 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 39 min |
| Jul 6, 5:20 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 25 min |
| Jul 6, 5:21 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 34 min |
| Jul 6, 5:28 PM EDT | Severe Thunderstorm Warning | LMK | Taylor | 17 min |
| Jul 6, 5:34 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 36 min |
| Jul 6, 5:35 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 40 min |
| Jul 6, 5:41 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 39 min |
| Jul 6, 5:43 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 47 min |
| Jul 6, 5:47 PM EDT | Severe Thunderstorm Warning | LMK | Simpson | 28 min |
| Jul 6, 5:49 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 26 min |
| Jul 6, 5:59 PM EDT | Severe Thunderstorm Warning | LMK | Hart | 31 min |
| Jul 6, 6:05 PM EDT | Severe Thunderstorm Warning | LMK | Allen | 40 min |
| Jul 6, 6:06 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland | 39 min |
| Jul 6, 6:13 PM EDT | Severe Thunderstorm Warning | LMK | Marion | 47 min |
| Jul 6, 6:21 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Shelby | 29 min |
| Jul 6, 6:23 PM EDT | Severe Thunderstorm Warning | LMK | Boyle | 37 min |
| Jul 6, 6:24 PM EDT | Severe Thunderstorm Warning | LMK | Green | 36 min |
| Jul 6, 6:32 PM EDT | Severe Thunderstorm Warning | LMK | Taylor | 43 min |
| Jul 6, 6:45 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Woodford | 30 min |
| Jul 6, 6:54 PM EDT | Severe Thunderstorm Warning | LMK | Scott | 36 min |
| Jul 6, 6:58 PM EDT | Severe Thunderstorm Warning | LMK | Lincoln | 32 min |
| Jul 6, 6:59 PM EDT | Severe Thunderstorm Warning | LMK | Garrard | 31 min |
| Jul 6, 7:11 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 34 min |
| Jul 6, 7:13 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 47 min |
| Jul 6, 7:17 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 43 min |
| Jul 6, 7:21 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 39 min |
| Jul 6, 7:24 PM EDT | Tornado Warning | LMK | Lincoln | 36 min |
| Jul 6, 7:33 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 27 min |
| Jul 6, 7:34 PM EDT | Severe Thunderstorm Warning | LMK | Garrard | 41 min |
| Jul 6, 7:38 PM EDT | Tornado Warning | LMK | Bourbon | 22 min |
| Jul 6, 7:38 PM EDT | Tornado Warning | LMK | Bourbon | 37 min |
| Jul 6, 7:42 PM EDT | Severe Thunderstorm Warning | LMK | Nicholas | 43 min |
| Jul 6, 7:43 PM EDT | Tornado Warning | LMK | Casey | 32 min |
| Jul 6, 7:46 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 29 min |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.